OPEN Foundation

S-(+)-ketamine-induced dissociative symptoms as a traumatic experience in patients with treatment-resistant depression

Share This Post

Share on facebook
Share on linkedin
Share on twitter
Share on email

Abstract

Ketamine, an NMDA receptor antagonist, is a rapid-acting antidepressant and anti-suicidal agent.1 However, most clinical trials assessing its antidepressant action involve RS-(±)-ketamine, which is considered a more dissociative drug than S-(+)-ketamine.2 In this report, we describe severe psychotomimetic side effects after S-(+)-ketamine infusion therapy in two patients with treatment-resistant depression (TRD), contrasting with previous evidence that S-(+)-ketamine is less prone to inducing these side effects.
Correia-Melo, F. S., Silva, S. S., Araújo-de-Freitas, L., & Quarantini, L. C. (2017). S-(+)-ketamine-induced dissociative symptoms as a traumatic experience in patients with treatment-resistant depression. Revista Brasileira de Psiquiatria, 39(2), 188-189. 10.1590/1516-4446-2016-2070
Link to full text

OPEN Foundation

INTERESTED IN PSYCHEDELIC RESEARCH AND THERAPIES?

Subscribe to the OPEN Foundation’s newsletter to stay in the loop, hear about our events, and become a part of a community dedicated to advancing psychedelics.

By clicking subscribe, I confirm to receive emails from the OPEN Foundation and agree with its privacy policy.